Chemotherapy-Induced-Peripheral-neuropathy

Chemotherapy-induced-peripheral-neuropathy, it's connection is not vague, nor is it uncommon, but very unfortunate. While chemotherapy works as a treatment for cancer, with one or more cytotoxicity compound which fights neoplasm, and helps to kill the cancer cells. If this is not 100% successful, usually the therapist and patient hope that it will prolong life and/or relieve the symptoms.




Custom Search

Humanly Exhausted.comon Google+


Chemotherapy is lightly to cause mucositis, myalgia, arthralgia, abdominal pain and peripheral neuropathy. About 30-40% of patients that undergo chemotherapy usually experience induced peripheral neuropathy. (CIPN) which include a tingling, numbness, intense pain, and very sensitivity to cold which starts at the feet and move up to the legs, and from the hands then move up the arms.

The chemotherapy drugs that are connected to (CIPN) are thalidomide a very controversial drug with strict controls, because of trying to prevent birth defects. The next drug is epothilone, this chemotherapeutic agent is used to prevent cell division, thus preventing the cancer from spreading.

It is a new class of cancer drugs, from September 2008. and of this class comes ixabepilone, it acts to stabilize the microtubules.

The microtubule is a cylindrical polymer that can grow as long as 25 micrometers and is of the globular proteins. Please observe the images, the image on the left is the chemotherapy agent , that fight the cancer cells on the right. The approval of this drug, is for the treatment of aggressive metastasis, or an advanced breast cancer.

The meaning of metastasis is the spread of a cancer cell from organ to another, the next image is to show the routes of a cancer.

Because of chemotherapy-induced peripheral neuropathy in patients.It behooves all patients who plan to undergo chemotherapy to be tested for peripheral neuropathy, because if you do not have this disease, its possible for you to get this painful disease VIA (CIPN). Your first chemo treatment can induce peripheral neuropathy, and it can become more sever as long as the treatments continues.

However the progressiveness of peripheral neuropathy usually levels off for some patients, at the end of treatments. This may not be true with the taxanes group of drugs, the platinum drugs, cisplatin, oxaliplatin, and carboplatin. These drugs may cause the sensational deterioration of nerves for several months or more when the chemo treatments have ended.




Some chemotherapy-induced peripheral neuropathy can't be irreversible, the pain usually can be relieve by drugs, or some other type of treatment such as, transcutaneous electrical nerve stimulation, however the numbness may continue. The disruption of leisure time, work, family time and relationships are usually affected, because of (CIPN), and the pain may cause sleep and mood instabilities, fatigue and the ability to function properly is affected.

According to a 2007 study, either the patient could not remember or the doctor fail to tell them to expect (CIPN). Scientists are disconcerted as to what's causing the condition, however they're looking into microtubule, mitochondrial damage, and leaky blood vessels around nerve cells are prospect for research.

It is not known, nor have they done any extensive screening of patients, to see what percentage of them receiving chemotherapy treatments by any drug groups are affected, The National Cancer Institute (NCI) with it's symptom management department has recommended continued research on glutathione and Intravenous Calcium and Magnesium for possible preventative interventions.

Chemotherapy-Induced-peripheral-neuropathy


Contact Us

Please note that all fields followed by an asterisk must be filled in.
First Name*
E-Mail Address*
Question/ Comment*

Please enter the word that you see below.

  

Copyright 2014, HumanlyExhausted.com Disclaimer: The content in this weksite is for information purposes only and is not intended to diagnose, prescribe, or treat any health condition. You should consult a physician in all matters relating to your health.

Topic Research Guide & Advertisements



The drugs that are connected to (CIPN) are thalidomide, the epothilones, this new class of cancer drugs includes ixabopilone AKA- BMS-24750, this drug is on the left of this page.

The vinca alkaloids are a set of anti-mitosis, and anti-microtubule agents. It is a drug that derived originally from the periwinkle plant, it is native and ecological to Madagascar.

These drugs are now produced synthetically and used in cancer therapy, also immunosuppressive drugs.

These compounds includes vinblastine an anti-microtubule drug, used to treat certain kinds of cancer, such as, Hodgkin's lymphoma, certain lung cancer, breast cancer, and testicular cancer.

Vincristine is a mitosis inhibitor, and used in chemotherapy. Vindesine is an anti-mitosis, also used in chemotherapy, and treat many different types of cancers which includes leukemia, lymphoma, melanoma, breast cancer an lung cancer.

Vinorelbine is an anti-mitosis chemotherapy drug used in breast cancer, and non small cell lung cancer.

The Next group of chemotherapy agents are taxanes this class of drugs includes paclitaxel its also a mitotic inhibitor which help to prevent cell division, the cause of cancer spreading throughout the body.

Paclitaxel is from the Pacific yew plant, the image below and at the right top. It's cousin docetaxel is a generic drug, the trade name is taxatere, an anti-mitotic chemotherapy medicine, also used to prevent cell division in breast , ovarian, prostate, and non-small cell lung cancer.

Both of these drugs, and other taxanes are still highly controversial. The other taxanes drugs proteasome inhibitors which are bortezomib, and the platinum drugs cisplatin, oxaliplatin, carboplatin.

Whether the (CIPN) becomes visible and at what stage depends on the doctor's and patient's drug of choice, the length of usage, the amount used overtime.

whether the patient had peripheral neuropathy already, will help to determine the progression of this disorder, brought on by chemotherapy agents being administered.

Custom Search

Advertisements